W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Back to Search Results |
| Model Number |
1DLMCP03 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
03/22/2004
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant preoperative complaints: ¿ (b)(6) 2004: providence alaska medical center.Robert r.Artwohl, md.Operative report.Indications: ¿the patient is a 34-year-old white male who has had several incisional hernia repairs following an exploratory laparotomy approximately 2 years ago.He presented to my office with a bulge in the epigastric area above the original laparotomy scar.He had an approximately 2- to 3-cm defect.Thus, he was offered laparoscopic repair.¿ implant procedure #1: laparoscopic repair of epigastric hernia.[implant: gore® dualmesh® plus biomaterial, 1dlmcp05/01676053, 7.5cm x 10cm x 1mm thick] implant date: (b)(6) 2004 (hospitalization unknown) ¿ (b)(6) 2004: (b)(6).Operative report.Preoperative diagnosis: epigastric hernia.Postoperative diagnosis: epigastric hernia.Anesthesia: general with endotracheal intubation.¿ procedure: ¿the patient was taken to the operating room, placed supine on the or table, and was induced general anesthesia with endotracheal intubation by dr.Parks without difficulty.The patient received 1 g of ancef preoperatively.The abdomen was prepped and draped in the sterile fashion using ioban.1 5-mm port was placed blindly into the left flank, slightly above the umbilicus while gas was running, that went in without difficulty.A camera was inserted, and under direct vision, a right subcostal port was placed.He had numerous adhesions of the liver and omentum to the anterior abdominal wall, and these were taken down sharply.I identified the hernia in the midline.Once the sufficient adhesions were taken down, 2 right upper quadrant ports were placed on the right side.One of the 5-mm ports on the left side was replaced with a 12-mm port.The area of required coverage was measured and it was measured 10 x 7.A 10 x 7 gore-tex dual mesh was chosen.Stay sutures were placed on each long access of the mesh, and then a mesh was passed in through the 12-mm port.Using the gore-tex suture passer, the sutures were passed through the abdominal wall, and the mesh was transfixed to the undersurface of the anterior abdominal wall.Then using the tacker, the mesh was tacked to the anterior abdominal wall without difficulty.Next, the fascia for the 12-mm port site was closed with 2-0 vicryl sutures using the gore-tex suture passer.Ports were withdrawn under direct vision.Skin was closed with 4-0 monocryl and steri-strips.The patient tolerated the procedure well.He was extubated in the operating room, and returned to the recovery room in satisfactory condition.¿ ¿ (b)(6) 2004: providence alaska medical center.Implant sticker.Implant: dualmesh corduroy antimicrobial.Item#: 1dlmcp05.Lot#: 01676053.¿ the records confirm a gore® dualmesh® plus biomaterial (1dlmcp05/01676053) was implanted during the procedure.Revision #1 implant #2 and #3 procedure preoperative complaints: ¿ (b)(6) 2004: providence alaska medical center.Robert a.Artwohl, md.Operative report.Indications: ¿the patient is a 34-year-old white male who has had several repairs of ventral hernias incision in nature extending from an exploratory laparotomy that was done on (b)(6) 2002.His last operation was performed on (b)(6) 2004, where an epigastric ventral hernia was repaired laparoscopically.He presented with a recurrent bulge in the midline area and the ct scan showed that the mesh that was planted seemed to migrate so that the left lateral edge of the mesh was actually within the hernia defect.This is being offered a recurrent repair.¿ revision #1 implant #2 and #3 procedure: laparoscopic repair of epigastric hernia.[implant: gore® dualmesh® plus biomaterial x2, 1dlmcp04/02801900, 15cm x 19cm x 1mm thick, oval and 1dlmcp03/02810101, 10cm x 15cm x 1mm thick, oval] revision #1 implant #2 and #3 date: (b)(6) 2004 (hospitalization unknown) ¿ (b)(6) 2004: (b)(6).Operative report.Preoperative diagnosis: recurrent incisional and ventral hernia.Postoperative diagnosis: recurrent incisional and ventral hernia.Anesthesia: general.¿ procedure: ¿the patient was taken to the operating room and placed supine on the or table.He was induced under general anesthesia with endotracheal intubation without difficult by (b)(6).The patient received 2 g of ancef preoperatively.The abdomen was mildly prepped and draped in sterile fashion.A veress needle was inserted into the left lower quadrant of the abdomen and the abdomen was then insufflated to 14 mmhg.The veress needle was then replaced with a 5-mm trocar.A camera was inserted.There was numerous adhesions of primarily omentum and 1 small loop of bowel to the anterior abdominal wall.These were taken down using a combination of sharp and blunt dissection with the harmonic scalpel.During the course of the operation, a 12-mm trocar was placed in the left upper quadrant and two 5-mm trocars were placed in the right side of the abdomen in the upper and lower quadrants.In the right upper quadrant, liver was taken down with harmonic scalpel.There was 1 loop of small bowel that was adherent to the abdominal wall.During the course of the operation and taking down this loop of the small bowel, i became concerned about a thermal injury to the surface of the small bowel.So, i made a midline incision approximately 4 cm long and went to the previously placed mesh.I delivered this area of small bowel out through this incision and inspected it carefully.There appeared to be no significant injury to the bowel.The bowel was placed back in the abdomen and this area of the midline was closed with a running 0 vicryl suture.The skin was closed with monocryl.Next, after all adhesions were taken down, a 15 x 19-cm mesh was placed in the abdomen overlapping the 2 previously placed meshes.This was essentially centered on the midline.It was affixed to the anterior abdominal wall, first by bringing up stay sutures through a small incisions and then tacking it to the undersurface of the anterior abdominal wall with harmonic tackers.When this mesh was placed, i was concerned that there was further area of weakness in the upper abdomen just to the left of the midline, so i placed another mesh overlapping this one in this area.This mesh was 10 x 15 cm.This was affixed in the same way by bringing up 4 stay sutures through the anterior abdominal wall tying them down and then affixing the mesh with tack.During the end of the procedure, i noticed there was a bleeder in the omentum that was pumping fair amount.The patient probably lost around 300 to 400 ml of blood from this pumper.After numerous attempts to clip has failed, i finally excised the segment of omentum using an endoliner cutter.At the completion of this omentectomy, the bleeding was stopped.The abdomen was irrigated with copious amounts of normal saline solution.The left upper quadrant port side, which was a 12-mm port, was closed using the cautery thompson closure device with a double-stranded 0 vicryl suture.The port sites of the skin were closed with 4-0 monocryl and steri-strips.The patient tolerated the procedure well.He was extubated in the operating room, was returned to the recovery room in satisfactory condition.¿ ¿ (b)(6) 2004: (b)(6).Implant sticker.Implant: dualmesh plus antimicrobial.Lot: 02801900.Item: 1dlmcp04.¿ (b)(6) 2004: (b)(6).Implant sticker.Implant: dualmesh plus antimicrobial.Lot: 02810101.Item: 1dlmcp03.¿ the records confirm a gore® dualmesh® plus biomaterial (1dlmcp04/02801900 and 1dlmcp03/02810101) was implanted during the procedure.Explant #1, #2 and #3 preoperative complaints: ¿ (b)(6) 2005: (b)(6).Operative report.Procedure: exploratory laparotomy.Preoperative diagnosis: peritonitis, etiology unknown, possible infected graft.Postoperative diagnosis: pseudoperitonitis, no infection found, no infection of graft recognized.Procedure and findings: ¿with the patient under satisfactory general anesthesia the abdomen was prepped with betadine and draped in a sterile manner.Mefoxin 2 grams had been administered prior to bringing the patient to the surgery suite.Palpation of the abdomen revealed a firm mass beneath the midline of the abdomen thought to be secondary to previous hernia repairs with mesh.A midline incision was made beginning above the previous incision and extending beyond the previous excision to enable entry into the abdomen without penetrating the graft without visualization.The scarring was extremely dense in the midline but no purulence was noted.Entry into the peritoneal cavity was very difficult due to adhesions.Finally, a window was obtained at the lower part of the incision between the symphysis and the lower border of the mesh.No free fluid was noted in the peritoneal cavity on entering and no odor was noted.The abdomen contained extensive adhesions, making examination of the peritoneal contents extremely difficult.There was a large cortex type graft in place tacked in innumerable origin tacks along its periphery.Rather than cut through the midline, through the cortex graft, the fascia in the peritoneum was dissected away from the left lateral border of the graft and the peritoneal cavity entered lateral to the mesh.The whole left side was freed up.No purulence could be identified.The small bowel was nondistended with good color.No ischemia was noted.No blood or purulence could be identified.No etiology of the patient¿s extreme signs indicating peritonitis could be identified.After exploration the abdomen was closed.The detached left lateral border of the cortex graft was reattached to the lateral abdominal wall with multiple interrupted sutures of #1 prolene attached to the lateral edge and then brought out through stab wounds through the musculature of the abdominal wall.This was placed with the fascia needle and then the sutures tied, reattaching the lateral border to the lateral abdominal wall.The midline fascia was then approximated over the graft with double loop #1 prolene sutures, begun at each end and meeting in the middle.The knots were buried.The lateral sutures were buried in the subcutaneous tissue and the incision closed with staples and interrupted vertical mattress of 4-0 prolene.Estimated blood loss for the procedure was 200 cc without replacement.The patient was returned to the recovery room in stable condition.¿ ¿ (b)(6) 2005: (b)(6).Operative report.Indications: ¿the patient is a 36-year-old white male who has had two laparoscopic ventral hernia repairs for incisional ventral hernia.For the past several months he has been draining from his abdominal wound.He underwent some sort of exploration down in soldotna by a surgeon there.I have been unable to obtain copied of the or records; however, a ct scan done subsequently to the surgery shows a large fluid behind the mesh.He has an open draining wound that is growing out staphylococcus aureus that is sensitive to cefazolin.Thus it is felt that he has an infected mesh and it needs to come out.¿ explant #1, #2 and #3 procedure: removal of infected mesh.Explant #1, #2 and #3 date: (b)(6) 2005 (hospitalization unknown) ¿ (b)(6) 2005: (b)(6).Operative report.Preoperative diagnosis: infected mesh, status post laparoscopic ventral hernia repair.Postoperative diagnosis: infected mesh, status post laparoscopic ventral hernia repair.Anesthesia: general.¿ procedure: ¿the patient was taken to the operating room and placed on the or table, was induced under general anesthesia with no endotracheal intubation by dr.Ramstad without difficulty.Preoperatively, the patient received two grams of ancef.The abdomen was shaved, prepped and draped in a sterile fashion.The previous midline incision was excised which included the area of wound separation and granulation tissue.This was then taken down to the mesh.The mesh was pulled forcibly out by grasping it with various graspers such as kocher clamps.Some of the mesh came out quite easily and some of the other mesh required more dissection around the edges with removal of individual screws.Once the mesh was completely removed, all necrotic material was debrided.There was a piece of old marlex mesh that had been placed by a previous open incisional hernia repair and this was also removed.This mesh was well incorporated and required excising it with muscle.Once hemostasis was satisfactory, the area was pulse lavaged with three liters of gu irrigant.There was a heavy rind of material over the bowel and this was essentially left intact.The skin edges were then mobilized using electrocautery creating approximately 1 cm skin flaps all around the wound.The midline abdominal wall was closed with a running double-stranded 0 pds suture and the skin was closed loosely with staples.Prior to closure, a drain was placed in the space between the abdominal wall on the right because this was definitely a large space that i think required drainage at least to help the area seal to the underside of the abdominal wall.This was secured with 2-0 nylon.The patient tolerated procedure well.The estimated blood loss was approximately 300 ml.I was informed at the end of this case that the sponge, instrument and needle counts were correct.¿ relevant medical information: ¿ (b)(6) 2006: (b)(6).Operative report.Preoperative diagnosis: recurrent incisional ventral hernia.Postoperative diagnosis: recurrent incisional ventral hernia.Operative performed: laparoscopic ventral hernia repair.Anesthesia: general.¿ indications: the patient is a 36-year-old white male who has had recurrent problems with incisional hernias ever since an exploratory laparotomy for abdominal pain in 2002.He has at least three previous repairs.A few weeks ago he noticed some recurrent midline pain and the physical examination with ultrasound showed a recurrent ventral hernia.Procedure: ¿the patient was taken to the operating room, placed supine on the or table, and was induced under general anesthesia with endotracheal intubation by dr.Brain chen without difficulty.The abdomen was shaved, prepped and draped in sterile fashion.I made a small incision at the midline to go in with hasson techniques, however, there were too many adhesions and this became difficult.Next, i placed a veress needle in the right lower quadrant of the abdominal and i inflated the abdomen to 14 mmhg pressure with carbon dioxide gas.Next, further laterally in the right lower quadrant i inserted a small needle and i got back air so i felt fairly confident in placing the trocars, which i did.It was a 5-mm trocar.I then inserted a camera and noticed there were fairly extensive adhesions around the midline.I was able to place a right upper quadrant 5-mm trocar and then using a combination of sharp dissection with endoshears and harmonic scalpel dissection, i was able to take down the adhesions from the anterior abdominal wall.Once the adhesions were taken down, i then placed two left-sided trocars as far laterally as i could in the left upper and left lower quadrants.I then placed a 12-mm trocar through the previous incision i made on the old midline incision.Through this, i placed a 12 x 15 inch paritex inch mesh, which had been trimmed down from a 12 x 8 inch mesh.Next, the mesh was tacked up along the vertical and horizontal access using a percutaneous suture technique using the gore-tex suture passer.Once it was tacked up in this fashion to the abdominal wall, then using helical tacks, the mesh was affixed to the anterior abdominal wall.After this was completed, the trocars were removed and the abdomen was desufflated.The incisions were closed with vicryl and sealed with dermabond.The patient tolerated the procedure well and was extubated in the operating room and returned to recovery room in satisfactory condition.¿ ¿ (b)(6) 2006: providence alaska medical center.Implant record.Ref: (b)(4).Lot: pfl00503.Exp: 2011-01.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic epigastric hernia repair on (b)(6) 2004 whereby a gore® dualmesh® plus biomaterial was implanted.The complaint alleges that on (b)(6) 2004, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: pain, hernia recurrence due to failure of mesh.Failure mode is migration of mesh.Additional event specific information was not provided.
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.It should be noted that the gore® dualmesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: conclusion code remains unchanged.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.It should be noted that the gore® dualmesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.